Alert archive / Wisconsin / Wind Advisories in 2008

Wind Advisory 3, NWS Milwaukee, WI

April 26, 200812 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Apr 26, 2008, 2:12 PM CDT for 12 counties in Wisconsin. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 2:12 PM CDT (19:12 UTC)
Expired
Apr 26, 2008, 7:00 PM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI

Counties Dodge County, WI, Fond du Lac County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 261912
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
212 PM CDT SAT APR 26 2008

...STRONG SOUTHWEST WINDS THROUGH THE AFTERNOON...

.STRONG WEST TO SOUTHWEST WINDS ASSOCIATED WITH A DEEP LOW
PRESSURE SYSTEM OVER WESTERN LAKE SUPERIOR HAVE INCREASED TO 25
TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES ACROSS SOUTHEAST
WISCONSIN. THESE WINDS ARE EXPECTED TO DIMINISH QUICKLY THIS
EVENING AS THE LOW LIFTS NORTH AND WE LOOSE THE ENERGY OF THE SUN
WHEN IT BEGINS TO SET. 

WIZ051-052-058>060-064>066-069>072-270000-
/O.NEW.KMKX.WI.Y.0003.080426T1912Z-080427T0000Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
212 PM CDT SAT APR 26 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

LOOK FOR WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS
WILL DIMINISH QUICKLY THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE
YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE
OUTDOORS.

$$

DAVIS
1 follow-up statement
000 
WWUS73 KMKX 270013
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
713 PM CDT SAT APR 26 2008

...WIND ADVISORY ALLOWED TO EXPIRE...

.WITH THE PRESSURE GRADIENT RELAXING AS DEEP LOW PRESSURE
CONTINUES TO MOVE AWAY TO THE NORTH THROUGH SOUTHERN
CANADA...WINDS HAVE LOWERED BELOW WIND ADVISORY CRITERIA.
THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

WIZ051-052-058>060-064>066-069>072-270115-
/O.EXP.KMKX.WI.Y.0003.000000T0000Z-080427T0000Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
713 PM CDT SAT APR 26 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE LOWERED BELOW WIND ADVISORY CRITERIA.
HOWEVER...SUSTAINED WEST WINDS WILL STILL RANGE BETWEEN 20 TO 25
MPH...WITH GUSTS TO 30 MPH UNTIL SUNSET...THEN RAPIDLY DIMINISH TO 
10 TO 15 MPH AFTER SUNSET...AND 5 TO 10 MPH AFTER MIDNIGHT.

$$

REM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:01 AM CDT, 10 hours 11 minutes earlier.

Area forecast discussion, Apr 26, 4:01 AM CDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT SAT APR 26 2008

.DISCUSSION...FCST FOCUS ON DEPARTING SYSTEM TODAY AND THEN HANDLING
POPS INTO MID WEEK.

WATER VAPOR/RUC COMBO SHOWS STG 36 UNIT VORT MAX LIFTING NEWD FROM
KMSP WITH 995MB SFC LOW VCNTY LAKE SUPERIOR. MID LEVEL DRY SLOT
WORKING ACRS CWA WHILE DEF ZONE PCPN ASSOC WITH VORT WRAPPING EWD
INTO WRN WI. WITH VORT LIFTING NEWD THINK PCPN SHIELD WILL MISS
GLANCING THE NW PART OF OUR CWA. 11/3 IMAGERY SHOWS PLENTY OF LLVL
RH WITH STRATUS EXTENDING BACK INTO PORTIONS OF SRN IA. WILL BANK ON
SOME BREAKS EVOLVING TODAY AS SYSTEM CONTINUES TO PULL AWAY. AXIS OF
4MB 3 HR PRES RISES ACRS THE CWA ATTM THO GRADIENT PROGGD TO REMAIN
FAIRLY TIGHT TODAY WITH SOUNDINGS SHOWING MIXINESS SUPPORTIVE OF
WINDY CONDITIONS FOR MUCH OF THE DAY. DAVA ALSO AIDING IN THE
TRANSFER OF DOWNWARD MOMENTUM. CORE OF COLDEST H8 TEMPS AFFECT THE
CWA THIS MRNG WITH WARMING FROM THE SOUTH AS THE DAY WEARS ALONG.

WEAK RIDGING PROGGD FOR TONIGHT WITH MODELS SLOWING DOWN THE ARRIVAL
OF PCPN WITH NEXT SYSTEM FOR SUNDAY. WILL BACK OFF ON THE PCPN CHCS
AFTER MIDNIGHT AND RESTRICT TO FAR SW PART OF THE CWA.

FOR SUNDAY THE IDEA FROM YESTERDAY THAT THE GFS OPERATIONAL RUN
WAS AN OUTLIER SEEMS TO BE COMING TO FRUITION AS THE 00Z RUN HAS
REALLY BACKED OFF ON THE STRENGTH AND NORTHWEST POSITIONING OF THE
SFC AND H8 LOW FROM IL INTO LWR MI. NEVERTHELESS SOME UPPER DVRG
ON ERN SIDE OF APPCH TROUGH...THO BEST DVRG SOUTH OF CWA VCNTY RRQ
OF JET. UPPER TROUGH TO PROGRESSIVELY GET CARVED OUT ACRS THE CWA.
LEAD SHORT WAVE AFFECTS THE CWA SUNDAY WITH THE MAIN TROUGH AXIS
COMING ACRS THE CWA SUN NGT INTO MONDAY. THERMAL PROFILES INDICATE
SOME MIXY POTENTIAL ESP SUNDAY NIGHT AND MONDAY AS THE COLDER H8
TEMPS ADVECT SOUTHWARD INTO THE AREA.

UPPER TROUGH PROGGD TO EXIT THE AREA MON NIGHT WITH NW UPPER FLOW
INTO WEDNESDAY. FLOW LOOKS SLIGHTLY ANTICYCLONIC TUESDAY AND
WEDNESDAY. GFS HINTS AT SHEARED VORTS MAY GENERATE LIGHT QPF. 00Z
ECMWF SHOWING THE START OF RETURN OF WAA INDUCED PCPN AS SOON AS
WEDNESDAY HOWEVER BETTER FORCING PROGGD TO OUR NW ACRS NRN WI AND
MN...SO WILL WILL LEAVE DRY FCST INTACT FOR WEDNESDAY ATTM.

&&
10

.AVIATION...STRONG LOW NEAR LAKE SUPERIOR.  STRATOCUMULUS SHIELD WILL
BRING MVFR CIGS INTO THE AFTERNOON BEFORE CLOUDS SCATTER OUT.
BRISK SOUTHWEST WINDS WITH GUSTS TO AROUND 35 KNOTS.

&&

.MARINE...STRONG LOW NEAR LAKE SUPERIOR. COLD AIR ADVECTION BEHIND
LOW WILL BRING GOOD MIXING CONDITIONS TO THE NEARSHORE WATERS.
SUSTAINED WINDS TO 30 KNOTS EXPECTED...SO WILL CONTINUE SMALL CRAFT
ADVISORY INTO THIS EVENING.  SOME GUSTS MAY APPROACH GALE CRITERIA.
HIGHEST WAVES WOULD BE TOWARD OPEN WATER...GIVEN THE MAINLY OFFSHORE
FLOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ643>646.

&&
Hazardous weather outlook, Apr 26, 11:50 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1150 AM CDT SAT APR 26 2008

WIZ046-047-051-052-056>060-062>072-271130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1150 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MANY RIVERS...INCLUDING THE FOX...ROCK...SUGAR...CRAWFISH...
PECATONICA AND SHEBOYGAN RIVERS WILL BE ABOVE FLOOD STAGE.

BRISK WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 40 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE PERIOD.

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-271130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1150 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 9 PM FOR BRISK WEST WINDS AND HIGH
WAVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:17 PM CDTRiver Flood WatchMKXSauk11 hr
Apr 25, 9:17 PM CDTRiver Flood WatchMKXKenosha9 hr
Apr 25, 9:17 PM CDTRiver Flood WatchMKXGreen, Rock9 hr
Apr 25, 9:33 PM CDTAreal Flood AdvisoryMKXOzaukee, Sheboygan, Washington3 hr
Apr 25, 9:41 PM CDTRiver Flood WarningMKXJefferson3 hr
Apr 26, 12:20 AM CDTRiver Flood WarningMKXJefferson21 hr
Apr 26, 1:19 AM CDTRiver Flood WarningMKXSheboygan11 hr
Apr 26, 1:30 AM CDTRiver Flood WarningMKXGreen, Rock3 days
Apr 26, 5:44 AM CDTRiver Flood WarningMKXKenosha5 days
Apr 26, 5:50 AM CDTRiver Flood WarningMKXSauk27 hr
Apr 26, 8:30 AM CDTRiver Flood WarningMKXSauk8 hr

Nearby

Wind Advisories in Wisconsin, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.